Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The $\ell ^{1}$-indices of Tsirelson type spaces
HTML articles powered by AMS MathViewer

by Denny H. Leung and Wee-Kee Tang PDF
Proc. Amer. Math. Soc. 131 (2003), 511-521 Request permission


If $\alpha$ and $\beta$ are countable ordinals such that $\beta \neq 0$, denote by $tilde{T}_{\alpha ,\beta }$ the completion of $c_{00}$ with respect to the implicitly defined norm \[ \Vert x\Vert = \max \{\Vert x\Vert _{\mathcal {S}_{\alpha }},\frac {1}{2}\sup \sum _{i=1}^{j}\Vert E_{i}x\Vert \}, \] where the supremum is taken over all finite subsets $E_{1}$, โ€ฆ, $E_{j}$ of $\mathbb {N}$ such that $E_{1}<\dots <E_{j}$ and $\{\min E_{1}, \dots , \min E_{j} \} \in \mathcal {S}$_{๐›ฝ}$. It is shown that the Bourgain$โ„“^{1}$-index of$Tฬƒ_{๐›ผ,๐›ฝ}$is$๐œ”^{๐›ผ+๐›ฝโ‹…๐œ”}$. In particular, if$๐œ”_{1}>๐›ผ=๐œ”^{๐›ผ_{1}}โ‹…m_{1}+โ€ฆ+๐œ”^{๐›ผ_{n}}โ‹…m_{n}$in Cantor normal form and$๐›ผ_{n}$is not a limit ordinal, then there exists a Banach space whose$โ„“^{1}$-index is$๐œ”^{๐›ผ}$.$
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 05C05
  • Retrieve articles in all journals with MSC (2000): 46B20, 05C05
Additional Information
  • Denny H. Leung
  • Affiliation: Department of Mathematics, National University of Singapore, Singapore 117543
  • MR Author ID: 113100
  • Email:
  • Wee-Kee Tang
  • Affiliation: Mathematics and Mathematics Education, National Institute of Education, Nanyang Technological University, 1 Nanyang Walk, Singapore 637616
  • Email:
  • Received by editor(s): March 7, 2001
  • Received by editor(s) in revised form: July 10, 2001, and September 20, 2001
  • Published electronically: June 3, 2002
  • Communicated by: N. Tomczak-Jaegermann
  • © Copyright 2002 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 131 (2003), 511-521
  • MSC (2000): Primary 46B20; Secondary 05C05
  • DOI:
  • MathSciNet review: 1933342